MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-275-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline would not open distally, however there was a previously implanted atlas stent that seemed like it was causing the stent to not open.The stent was taken out and fredx was used.The pipeline was prepped per the ifu.Additionally, it was reported that the apro was frayed and kinked as soon as it was tracked up.The cause was unknown.It was taken out and the sofia was used.It was prepped per the ifu.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured superclinoid segment of the right internal carotid artery communicating segment aneurysm.Vessel tortuosity was severe.The angiographic result post procedure showed the patient was treated with fredx.Ancillary devices include a guide catheter and phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the failure to open was unknown other than maybe the atlas stent.There was no damage or evidence of tampering to device packaging.It was unknown if the pipeline was used for an indication that is not approved (off-label).The pipeline had not been placed in a vessel bend when it failed to open.It was just within the atlas stent.Resheathing and wagging were additional steps attempted to open the pipeline.The information is confirmed by the physician.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22284227
Report Number2029214-2025-01413
Device Sequence Number15535604
Product Code OUT
UDI-Device Identifier00763000283896
UDI-Public(01)00763000283896(17)280212(10)D018303
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-275-10
Device Catalogue NumberPED2-275-10
Device Lot NumberD018303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/15/2025
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown